Go Back   NeuroTalk Support Groups > Health & Related Topics > Vitamins, Nutrients, Herbs and Supplements

Vitamins, Nutrients, Herbs and Supplements For discussion about vitamins, vitamin deficiency, herbal remedies and other supplements.

High B6 level...........

Reply
Thread Tools Display Modes
Unread 06-26-2010, 07:25 AM   #1
darlindeb25
Member
 
darlindeb25's Avatar
 
Join Date: Aug 2006
Posts: 744
My Mood:
Default High B6 level...........

A question for Mrs. D I am guessing. My B6 level came back at 74, with the range being 2.1-21.7. What could be causing this raise in B6. I do not supplement with B6, never have. The only additional B6 I get is in my mutiple vitamin at 6mgs. The only foods with B6 I eat is chicken.

My B12 went down, which I found interesting too. It was well over 1700 in December, now it's 1389. Is it true thatmy neuropathy may be using more of my B12 for now?

I have changed my diet somewhat, am now on a candida diet since March, finally losing weight like I have needed to for many years...healthier now than I have been in years and years. Still hasn't touched the headaches though, which we have determined is probably arthritis in my neck anyways.
__________________
Deb

We urge all doctors to take time to listen to your patients.. don't "isolate" symptoms but look at the whole spectrum. If a patient tells you s/he feels as if s/he's falling apart and "nothing seems to be working properly", chances are s/he's right!
darlindeb25 is offline   Reply With Quote
Unread 06-26-2010, 07:41 AM   #2
mrsD
Super Moderator
 
mrsD's Avatar
 
Join Date: Aug 2006
Location: Great Lakes
Posts: 27,645
Question

Well, I have some thoughts. But there is no real answer out there yet for this type of question.

You are taking 6mg a day.

I search B6 alot and have never found ranges for those people who consume B6 before the testing. Somewhere there must be ranges for people using supplements, I just haven't found them yet.

The ranges are statistical variances based on "normal" people. And who defines "normal"...no one.

I guess one way to find out more would be to have a homocysteine done. Since B6, B12 and folate work to lower this substance and one or more may be failing to be activated, then homocysteine will be elevated.

The B6 test measures all B6, not just activated B6. When the serum is high, we don't know if the tissues are correspondingly high as well. If B6 is not being activated to P5P then it will read high I would think as it builds up.
The enzyme that converts B6 to P5P is pyridoxal kinase, and this can fail.

Are you seeing any changes in the urine..as B vitamins often cause a yellowish green tint when they are excreted.

Your lower B12 may be due to the lower animal meat you are eating too.

There is just very little research on changes like this. It could be that people vary quite a bit, and testing never is done commonly so it is invisible and we don't know it is happening.
It could be we change as we age. It could be your B6 is not being activated. It could even be a fluke, and part of a false reading by the lab. Lots of variables.

There is a situation where blood work is not handled properly and the red cells burst...releasing substances. The most commonly understood is the factitious readings for potassium which are affected by this mishandling. It is possible if your sample is mishandled and the red cells dumped their pyridoxal content into the serum, the reading then would be falsely elevated like it can be for potassium. I haven't seen studies on this issue except for potassium, because I don't think they have been done.
__________________
aka mrsdoubtfyre
All truths are easy to understand once they are discovered; the point is to discover them.-- Galileo Galilei
Bald eagle in the early morning on vacation 2013 with a fish. The fishing crows were hoping to steal it from him. This is a long telephoto shot from our dock.
************************************
Please use the search function to find more information here in our forums. Your keyword must be at least 4 letters long. This is the handy link:


************************************
Here is a link to our guidelines that explains how to post links and information properly here due to copyright laws:

mrsD is offline   Reply With Quote
Unread 06-26-2010, 07:55 PM   #3
darlindeb25
Member
 
darlindeb25's Avatar
 
Join Date: Aug 2006
Posts: 744
My Mood:
Default

You would be proud of Dahlek,,, she told me to check all my supplements. I was shocked to see B6 in my Melatonin..10mg, and I take 2 a night. Well, I guess it must be ok, the neuro said nothing to me about it. You didn't freak out, so now I feel safe again.

Thanks!!!
__________________
Deb

We urge all doctors to take time to listen to your patients.. don't "isolate" symptoms but look at the whole spectrum. If a patient tells you s/he feels as if s/he's falling apart and "nothing seems to be working properly", chances are s/he's right!
darlindeb25 is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
High Hormone Level Linked to Cancer Death in Older Men (HealthDay) (Yahoo) NewsBot Health News Headlines 0 03-03-2010 07:40 PM
High Cholestral, High Blood pressure, chest pain dreambeliever128 Reflex Sympathetic Dystrophy (RSD and CRPS) 10 01-02-2009 12:15 AM
B6 level in supplements far too high? Greyhound Vitamins, Nutrients, Herbs and Supplements 1 05-05-2008 01:20 PM
high level wrestler with cervical injury 1smartguy New Member Introductions 6 02-10-2008 10:55 AM
High Drug Level Porkette Epilepsy 6 10-31-2006 07:06 PM


All times are GMT -5. The time now is 08:34 PM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.


All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy
NeuroTalk Archives